Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Suggested to take cipro and flagyl for diverticulitis. What are the side effects?

I have been prescribed Cipro and Flagyl for a suspected diverticulitis . How can I avoid or lessen the side effects of these medicines? Is it ok to drink Kefir or eat yogurt while on these meds? The doc told me to take Milk of Magnesia and Ibuprophen, but the pharmacist told me not to. I m really confused and in need of some good advice.c
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  524
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Take probiotics (which some yogurts and milks products have included). It is ok to take them together with the antibiotics.
Avoid ibuprofen and milk of magnesia unless absolutely necessary.
Cipro and flagyl can cause some diarrhea, and also some metallic taste in the mouth, but side effects go away as soon as you stop those meds.
Make sure you get a colonoscopy in the next few weeks if you haven't had a recent one (within the past year or two). Sometimes cancer or inflammatory bowel disease is confused with "diverticulitis".
Answered: Thu, 28 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor